Alert archive / California / Wind Advisories in 2017

Wind Advisory 30, NWS Hanford, CA

December 15, 2017

NWS Hanford, CA issued this wind advisory at Dec 15, 2017, 10:35 AM PST. It took effect at Dec 16, 2017, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2017, 10:35 AM PST (18:35 UTC)
In effect from
Dec 16, 2017, 7:00 AM PST
Expired
Dec 16, 2017, 7:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

123 
WWUS76 KHNX 151835
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1035 AM PST Fri Dec 15 2017

CAZ089>091-160300-
/O.NEW.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Lemoore, 
and Avenal
1035 AM PST Fri Dec 15 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM PST Saturday
for Merced County and the west side of the San Joaquin Valley.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...The strongest winds are expected between 10 am and 4 pm
  PST Saturday.

* IMPACTS...Areas of blowing dust with visibility reduced to less
  than one mile locally. High profile vehicles such as campers and
  tractor trailers are most vulnerable to strong cross winds.
  Highways affected include Highway 140 west of Merced, Highway
  152, Highway 33, Highway 198 west of Lemoore, Highway 41 west of
  Stratford in addition to the I-5 corridor.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Durfee
4 follow-up statements
722 
WWUS76 KHNX 160738
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1138 PM PST Fri Dec 15 2017

CAZ089>091-161500-
/O.CON.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Lemoore, 
and Avenal
1138 PM PST Fri Dec 15 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
SATURDAY...

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...The strongest winds are expected between 10 am and 4 
  pm PST Saturday.

* IMPACTS...Areas of blowing dust with visibility reduced to 
  less than one mile locally. High profile vehicles such as 
  campers and tractor trailers are most vulnerable to strong 
  cross winds. Highways affected include Highway 140 west of 
  Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, 
  Highway 41 west of Stratford in addition to the I-5 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
248 
WWUS76 KHNX 161450
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
650 AM PST Sat Dec 16 2017

CAZ089>091-162330-
/O.CON.KHNX.WI.Y.0030.171216T1500Z-171217T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Lemoore, 
and Avenal
650 AM PST Sat Dec 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...The strongest winds are expected between 10 am and 4 pm
  PST today.

* IMPACTS...Areas of blowing dust with visibility reduced to 
  less than one mile locally. High profile vehicles such as 
  campers and tractor trailers are most vulnerable to strong 
  cross winds. Highways affected include Highway 140 west of 
  Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, 
  Highway 41 west of Stratford in addition to the I-5 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 35 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
432 
WWUS76 KHNX 161805
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1005 AM PST Sat Dec 16 2017

CAZ089>091-170300-
/O.CON.KHNX.WI.Y.0030.000000T0000Z-171217T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Lemoore, 
and Avenal
1005 AM PST Sat Dec 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 55 mph.

* TIMING...The strongest winds are expected between 10 am and 4 
  pm PST today.

* IMPACTS...Areas of blowing dust with visibility reduced to 
  less than one mile locally. High profile vehicles such as 
  campers and tractor trailers are most vulnerable to strong 
  cross winds. Highways affected include Highway 140 west of 
  Merced, Highway 152, Highway 33, Highway 198 west of Lemoore, 
  Highway 41 west of Stratford in addition to the I-5 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of at least 35 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
jdb
111 
WWUS76 KHNX 170255
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
655 PM PST Sat Dec 16 2017

CAZ089>091-170400-
/O.EXP.KHNX.WI.Y.0030.000000T0000Z-171217T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Lemoore, 
and Avenal
655 PM PST Sat Dec 16 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The National Weather Service in Hanford will allow the Wind 
Advisory issued earlier for portions of the San Joaquin Valley to
expire at 700 pm PST.

Wind speeds have diminished below advisory levels. Thus the wind 
advisory will be allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:45 AM PST, 7 hours 50 minutes earlier.

Area forecast discussion, Dec 15, 2:45 AM PST, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
245 AM PST Fri Dec 15 2017

.SYNOPSIS...An area of high pressure off the West coast
will dominate the weather pattern across central California
for several more days. A cold frontal passage early Saturday
morning could bring a few snow showers to the Sierra crest.
Otherwise, dry weather will prevail over the district through
at least Tuesday night.

&&

.DISCUSSION...A dry airmass will continue over the region today,
although the ridge of high pressure now present over the
southwestern U.S. will give way to a low pressure system that is
expected to arrive during the evening into Saturday morning. This
feature will allow cooler air to filter into central California
from the north with breezy conditions. A few showers are possible
along the Sierra Nevada crest towards Yosemite. Otherwise, dry
conditions will prevail as this system passes over central
California. Daytime highs will lower to closer to average for the
weekend, while overnight lows will also be a bit colder by Sunday
morning, at least in some areas in the mountains that have been
experiencing mild mornings the past several days. Meanwhile,
another upper-level ridge of high pressure will build off the West
Coast.

The ridge of high pressure will briefly move inland by Monday, so
high temperatures will rise back to above average, similar to
what has been occurring this week. An offshore flow will briefly
return, although it is not expected to be as strong compared to
what has been happening this week. However, overnight lows will
remain quite chilly, especially in the San Joaquin Valley and Kern
County desert areas, as the airmass will be sufficiently dry.
This pattern will continue until Tuesday evening before another
system arrives.

A low pressure system will move over the Great Basin and bring a
slight chance for showers over the Sierra Nevada crest on
Wednesday, although moisture appears limited over this area.
Breezy to locally gusty conditions are possible during Wednesday
afternoon into Thursday. This will allow another episode of cool
northerly flow into central California as the ridge of high
pressure will return to just off the West Coast. Models are in
decent agreement with this pattern overall; however, solutions
continue to differ greatly beyond the next seven days.

&&

.AVIATION...
Widespread MVFR visibility in haze and mist will persist in the San
Joaquin Valley, with areas of IFR and local LIFR/VLIFR in fog
developing until 18Z Friday. Otherwise, VFR conditions will
prevail over the central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Friday December 15 2017... Unhealthy for sensitive groups in
Fresno... Kern... Kings... Madera and Tulare Counties.
Fireplace/Wood Stove Burning Status is: No Burning Unless
Registered in Fresno... Kern... Kings... Madera... Merced and
Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Red Flag Warning until 8 PM PST this evening CAZ295>297.

&&

public...BSO
avn/fw...Dudley
synopsis...BSO

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.